Plastic Surgery, Beauty, Skin Care Message Boards & Blogs
Our message boards are for all of us who want to talk, listen, share, and support fellow women and men interested in discussing plastic surgery, beauty treatments, pregnancy, gynecological concerns, aging, and various health conditions. You can read messages without logging in. To post a message, please log in or register. It's free...and being a member gives you access to important information. By using the Message Boards, you agree to the Message Boards Policies.
Hi - I have been using RetinA for a little more than a year -
on and off for several months at a time. Recently I've noticed
an increase in facial hair - mostly the mustache area. I've
had some very light short and sparce hairs for years - nothing
that really bothered me - but this is longer and more of them-
a few hairs here and there are darker. I know hormonal
changes can create this problem - so did a little research on
the internet - only to find out that Retin A may well be the
culprit!!! Anyone out there ever hear of this? If I stop the
RetinA will it eventually go away - what should I do?
I would like to see that article you read. Can you post a link? There is absolutely no scientific evidence in any dermatology/science/skin journals that Retin A has this effect. Retin A does not affect your hormones...
Did you read this on a message board? Could you post the scientific journal you read this from?
This rumor has been surfacing from my educated guess, from one person, and another person reading it and taking it from one message board to another.
There is absolutely no scientific evidence Retin A/Renova causes facial hair, this is not one of the side effects.
I read on-line on a prescribing page that retin-a is sometimes used with another medication to increase hair growth on the scalp. Unfortunately I cannot remember where I read it, but it was some sort of official document.
Tretinoin is sold under the trademark Retin-A. Retin-A was originally used in the treatment of acne and other skin disorders. Studies have shown however that Retin-A alone or in combination with minoxidil can result in moderate to good hairgrowth in individuals with Androgenetic Alopecia and Alopecia Areata.
Retin-A has been shown to effect cell proliferation and vascular proliferation. Studies have shown that Retin-A alone can result in good to moderate hairgrowth. The effect that Retin-A or Tretinoin has on growing hair is even more enhanced when used in combination with topical minoxidil. Dr Adam Lewenberg who markets a combination of minoxidil and tretinoin which is known as the Lewenberg formula carried out studies and recorded results of treatments carried out on patients. Dr Adam Lewenberg treated 484 people with a mixture of topical minoxidil and tretinoin. After two years of treatment "cosmetically satisfying" results were obtained in about 90% of these people. In an article written by Dr Lewenberg about his studies, Dr Lewenberg noted the following.
Unlike Minoxidil which effects on the vertex of the scalp, the combination of Tretinoin and Minoxidil results in hair growth in all regions of the scalp.
Also maintenance therapy requires less frequent and smaller doses of the combined medication.
The third point that Dr Lewenberg noted is that the combination treatment of topical Minoxidil and Retin-A is highly effective in women."
I was about to go to switch to retin-a from retinol, but i am not so sure anymore...
Information and services provided through Make Me Heal and this Site are intended for educational and informational purposes and are not a substitute for the advice of your physician or other medical professional. If you need medical assistance, you should contact your medical care provider. For more information, please read Our Policies.